# SDR 2009FA0000219

- Difficulty date: February 20, 2009
- Submitted: March 12, 2009
- Operation: General aviation
- Aircraft: N417PM
- Make and model: Piper PA-31-350
- Aircraft serial: 318052051
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Belt
- Part number: LW18129
- Condition: Broken
- Location: Rt Alternator
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BOTH RT AND LT ALTERNATOR BELTS BROKE IN FLIGHT, POSSIBLE CAUSE WAS BOTH ENGINES MAY HAVE BEEN STARTED WITH NOSE COWL PLUG WOOL BLANKETS INSTALLED, THUS, BINDING UP THE PULLEYS AND/OR BELTS WHILE THE REST OF THE MOVING PARTS SEVERELY CUT INTO THE BELTS.  BOTH BELTS HAD LESS THAN 10 HOURS TIME IN SERVICE.  (K)
